Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Experiencing nausea, muscle pain after taking oxycodone for few month. Started cymbalta. Underlying cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
I was taking oxycodone 10mg every six hours for 3 months, will that cause addiction? I stoppedsuddently and now experience extreme nausa, muscle pain, hot/cold sweats, insomina and more. I have been taking cymbalta for 14 days now. Is it withdrawel or side effects of the cymbalta. I had a lung biopsy 2 years ago that caused nerve damage and extreme pain.
Posted Sat, 20 Apr 2013 in Medicines and Side Effects
Answered by Dr. Nirmala P 4 hours later
Hi, thanks for asking in Healthcare Magic.
Oxycodone when stopped suddenly results in the withdrawal symptoms you are experiencing - nausea, vomiting, muscle pain, sweating, diarrhea, and dysphoria (unpleasant feeling).
These withdrawal symptoms will last only for few days. Also, when taken for analgesic purposes, Oxycodone rarely results in addiction.
Cymbalta (Duloxetine) is very useful in the treatment of severe neuropathic pain (pain due to nerve damage). It is an antidepressant and has been approved by FDA for the treatment of neuropathic pain.
The insomnia you are suffering from is due to Cymbalta and not due to Oxycodone. Cymbalta can cause dizziness if stopped suddenly (discontinuation syndrome).
Warm regards. Hope this helps. Please let me know if I can assist you further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor